MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH ZERO-P VA CAGE CONVEX H7 PEEK; INTERVERTERBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL

OBERDORF SYNTHES PRODUKTIONS GMBH ZERO-P VA CAGE CONVEX H7 PEEK; INTERVERTERBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Model Number 04.647.137S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an unknown procedure, the zero-p variable angle (va) convex cage fell apart in the process of implantation.The procedure was successfully completed using the alternative implant.It was unknown if there was a surgical delay.There was no patient consequence reported.This complaint involves one (1) zero-p variable angle (va) convex cage.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Based on the received pictures we cannot confirm the reported complaint condition: 06.May 2019 / (b)(6).A product investigation was conducted.Visual inspection: the device was found in a good condition.The plastic part is detached from the metallic part.Function test: the returned device was tested at customer quality department and the complaint condition could not be confirmed.The functionality of the device was given, as the parts could be assembled/ disassembled as per design intended.Dimensional inspection: not required as root cause cannot be replicated.Document/ specification review: not required as root cause cannot be replicated.Summary: our investigation has shown that the complaint condition is unconfirmed.Unfortunately we cannot determine the exact root cause as no detailed clinical information.Also we could not reproduce the complained malfunction as device passed the required functional check successfully.Based on this result we conclude that the cause of failure is not due to any manufacturing non-conformances.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.A device history record (dhr) review was conducted: part: 04.647.137s, lot: 3l70029, manufacturing site: mezzovico, release to warehouse date: 07.March 2019, expiry date: 01.Feb.2029.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation requirements for photographs: based on the received pictures we cannot confirm the reported complaint condition.Device history lot: part: 04.647.137s.Lot: 3l94221.Manufacturing site: mezzovico.Release to warehouse date: 26.March 2019.Expiry date: 01.March 2029.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.E3: reporter is j&j employee.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in czech republic as follows: it was reported that on (b)(6) 2019, during a cervical discectomy procedure for cervical degenerative disc disease, during inserting of the zero-p variable angle (va) convex cage using an unknown mallet, the zero-p va convex cage fell apart in the process of implantation.The procedure was successfully completed using the alternative implant.Due to availability of the same product on consignment stock, there was no delay occurred.There was no patient consequence reported.Concomitant device reported: unknown mallet (part #: unknown, lot #: unknown, quantity: 1).

Brand Name
ZERO-P VA CAGE CONVEX H7 PEEK
Common Device Name
INTERVERTERBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8637189
Report Number8030965-2019-64447
Device Sequence Number2073264
Product Code OVE
UDI-Device Identifier10705034750811
UDI-Public(01)10705034750811
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.647.137S
Device Catalogue Number04.647.137S
Device Lot Number3L70029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer05/27/2019
07/03/2019
07/18/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date06/21/2019
07/17/2019
07/22/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: SPINE